my son was diagnosed with absence seizures at 2 1/2years of age. He has been on Depakote continually since that age. He entered kindergarten this past school year and had a real hard time with remembering a lot of his basic letters and numbers. Due to this he has been placed in summer school they evaluated him and believe he has a learning disability and they are trying to catch him up. But my question and my concern is that the prolonged use of Depakote has somehow interrupted with his ability to remember due short term memory loss. Has anyone seen this type of learning problems in their small children. I am just really concerned that I need to address this a different way due to his seizure disorder and maybe not so much a learning disablitity.????
Hey, I am not on Depakote but have been on some form of anticonvulsant drug since I was about 4. I understand your concern. One of the side effects of many of these meds is difficulty remembering things and mental "slowness". However, it is possible that he's a normal six year old who is just having a little trouble learning the basics. I was one who didn't learn to read until most of my peers had-one day the light bulb just clicked on. It's also possible that he has a totally unrelated learning disability. It's hard to say. I would talk to his doctor about it. Don't stress too much, everything will work out okay. You're doing everything you can to get him caught up!
peace and God bless!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST